MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431030
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pcoma (posterior communicating artery) tiny aneurysm coil embolization procedure was performed.The subject coil was implanted using microcatheter into the aneurysm successfully.Tt was verified under the fluoroscopy that the subject coil was detached successfully.When the physician tried to retract the microcatheter, the implanted subject coil migrated with the microcatheter.So he used a guidewire as a snare to push the coil out of the microcatheter and found that the guidewire could not pass through the tip of the microcatheter even after several tries.So the physician tried to retract the microcatheter and found that the subject coil was stuck with tip of the microcatheter.So the physician withdrew the coil together with the microcatheter from patient vasculature and the subject coil was noted to be stretched and tail was stuck with microcatheter tip.The physician used some force to separate the coil and the microcatheter tip.The physician replaced it with a new device.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3: summary attached - updated.H3: device evaluated by mfg ¿updated.H4: manufacturing date ¿ added.D4: expiration date - added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the coil delivery wire was found to be kinked/bent.The main coil was found to be detached/separated and not returned.The detachment seems to be mechanical.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported ' coil jammed' and ' main coil stretched' could not be confirmed during the analysis as the coil was not returned.Although the reported 'main coil migration' could not be analyzed, this defect is being confirmed based on the event description.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, an sl-10 microcatheter was used in the procedure in conjunction with the subject device, the patient's anatomy was moderately tortuous, and it was verified under fluoroscopy that the coil was successfully detached.During analysis, the coil delivery wire was found to be kinked/bent and the main coil had been detached/separated and was not returned.Based on visual inspection of the delivery wire, the detachment appeared to be mechanical in nature.Since the main coil was not returned, the as reported (ar) ' coil jammed' and ' main coil stretched' were not confirmed.In the case of this complaint, it is possible that the main coil did not fully detach with the inzone and therefore it was observed to have migrated with the sl-10 when the microcatheter was retracted.It is likely that the main coil prematurely detached from the delivery wire due to force applied to retract the wire when the coil was stuck at the tip of the microcatheter.An assignable cause of procedural factors will be assigned to the as analyzed (aa) ' main coil prematurely detached/separated during use' and ar ' main coil migration' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the aa 'coil delivery wire kinked/bent' since this damage is associated with handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13339353
Report Number3008881809-2022-00035
Device Sequence Number14442531
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public04546540698018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model NumberM0035431030
Device Catalogue NumberM0035431030
Device Lot Number22574137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROC.ATHETER (STRYKER).; SYNCHRO GUIDEWIRE (STRYKER).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age80 YR
Patient SexMale
Patient RaceAsian